Alert archive / California / High Surf Warnings in 2016

High Surf Warning 1, NWS San Francisco Bay Area, CA

January 6, 20166 counties in California

NWS San Francisco Bay Area, CA issued this high surf warning at Jan 6, 2016, 2:35 AM PST for 6 counties in California. It was in force for 35 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2016, 2:35 AM PST (10:35 UTC)
Expired
Jan 7, 2016, 2:00 PM PST
In force
35 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 8:33 AM PSTFLOODSalinas, CAHARNELL ROAD AT US101 CLOSED DUE TO FLOODING.
Jan 6, 8:33 AM PSTFLOODSanta Rosa, CAROAD FLOODING ON PLEASNT HILL ROAD AT MITCHELL CT...ROADWAY COMPLETELY FLOODED.
Jan 6, 8:33 AM PSTNON-TSTM WND DMGRedwood City, CATREE DOWN ON SKYLINE BLVD AT ELK TREE ROAD
Jan 6, 8:33 AM PSTCOASTAL FLOODSan Rafael, CACLOSED SHORLINE ROAD DUE TO HIGH TIDE FLOODING.
Jan 6, 8:33 AM PSTDEBRIS FLOWSanta Cruz, CAMINOR MUD SLIDE ON BEAR CREEK ROAD.
Jan 6, 10:59 AM PSTFLOOD3 Ssw Watsonville, CAROADWAY FLOODING WITH SEVERAL VEHICLES STUCK IN WATER
Jan 6, 11:09 AM PSTFLOODCarmel Valley Vill, CAROAD FLOODED AT SAN JUAN GRADE RD AND ROGGLE RD.
Jan 6, 11:09 AM PSTFLOODSanta Cruz, CAROAD FLOODED AT SAN ANDREAS AND BEACH ROADS
Jan 6, 11:09 AM PSTNON-TSTM WND DMGSalinas, CAPOWER LINE DOWN AT HALL AND LAS LOMAS DR.
Jan 6, 11:09 AM PSTDEBRIS FLOWCarmel Valley Vill, CAMINOR MUDSLIDE AT OUTLOOK RD. AND PINE HILLS DR.
Jan 6, 11:09 AM PSTDEBRIS FLOWKing City, CAMUDSLIDE ARROYO CANYON RD AND CRG16
Jan 6, 1:54 PM PSTFUNNEL CLOUD3 E Castroville, CAPUBLIC REPORTED FUNNEL CLOUD. NO CONFIRMATION OF TOUCHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2016-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2016-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WHUS46 KMTR 061035
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
235 AM PST WED JAN 6 2016

CAZ006-505-509-529-530-062300-
/O.UPG.KMTR.SU.Y.0001.000000T0000Z-160107T0200Z/
/O.NEW.KMTR.SU.W.0001.160106T1035Z-160107T2200Z/
/O.CON.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
235 AM PST WED JAN 6 2016

...HIGH SURF WARNING IN EFFECT UNTIL 2 PM PST THURSDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
SURF WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THURSDAY. THE
HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL 
  AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING 
  ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY 
  COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. 

* WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH A
  PERIOD OF 15 TO 18 SECONDS WILL MOVE INTO THE COASTAL WATERS
  THROUGH TODAY AND INTO EARLY THURSDAY.

* TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY.
  MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  BEING WASHED INTO THE SEA BY A WAVE. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. NEVER TURN YOUR BACK ON THE OCEAN AND USE CAUTION IF YOU
ARE VISITING AREA BEACHES.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-061800-
/O.CON.KMTR.CF.Y.0001.160106T1200Z-160106T1800Z/
SAN FRANCISCO BAY SHORELINE-
235 AM PST WED JAN 6 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES...LARGE SWELL 
  AND RUNOFF FROM HEAVY RAINFALL WILL RESULT IN COASTAL FLOODING 
  ALONG COASTAL AREAS FROM SONOMA COUNTY THROUGH MONTEREY 
  COUNTY...INCLUDING THE SAN FRANCISCO BAY SHORELINE. 

* TIMING...WEDNESDAY MORNING COINCIDING WITH RAIN AND HIGH TIDE.

* IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
5 follow-up statements
945 
WHUS46 KMTR 061743
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
943 AM PST WED JAN 6 2016

CAZ006-505-509-529-530-070145-
/O.EXP.KMTR.CF.Y.0001.000000T0000Z-160106T1800Z/
/O.CON.KMTR.SU.W.0001.000000T0000Z-160107T2200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
943 AM PST WED JAN 6 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

* WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH A
 PERIOD OF 15 TO 18 SECONDS WILL MOVE INTO THE COASTAL WATERS  
THROUGH TODAY AND INTO EARLY THURSDAY.

* TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY. 
  MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING. 

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  BEING WASHED INTO THE SEA BY A WAVE. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. NEVER TURN YOUR BACK ON THE OCEAN AND USE CAUTION IF YOU
ARE VISITING AREA BEACHES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

CAZ508-061845-
/O.EXP.KMTR.CF.Y.0001.000000T0000Z-160106T1800Z/
SAN FRANCISCO BAY SHORELINE-
943 AM PST WED JAN 6 2016

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE THREAT OF COASTAL FLOODING FOR TODAY HAS DIMINISHED AS RUNOFF
FROM HEAVY RAINFALL HAS ENDED AND THIS MORNING'S HIGH TIDE HAS
PASSED.

$$
433 
WHUS46 KMTR 062149
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
149 PM PST WED JAN 6 2016


CAZ006-505-509-529-530-071315-
/O.NEW.KMTR.CF.Y.0002.160107T1200Z-160107T1800Z/
/O.CON.KMTR.SU.W.0001.000000T0000Z-160107T2200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
149 PM PST WED JAN 6 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM
PST THURSDAY. 

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES AND LARGE SWELL
  WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM SONOMA
  COUNTY THROUGH MONTEREY COUNTY.

* WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH A
  PERIOD OF 15 TO 18 SECONDS WILL CONTINUE TO IMPACT THE COASTAL
  WATERS THROUGH EARLY THURSDAY.

* TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY.
  MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING.
  FLOODING WILL LIKELY OCCUR THURSDAY MORNING COINCIDING WITH
  HIGH TIDE AND LARGE SWELL.

* SURF IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF
  BEING WASHED INTO THE SEA BY A WAVE.

* FLOODING IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NEVER TURN YOUR
BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA
BEACHES.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-071315-
/O.NEW.KMTR.CF.Y.0002.160107T1200Z-160107T1800Z/
SAN FRANCISCO BAY SHORELINE-
149 PM PST WED JAN 6 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM
PST THURSDAY. 

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES AND LARGE SWELL
  WILL RESULT IN COASTAL FLOODING ALONG THE SAN FRANCISCO BAY
  SHORELINE.

* TIMING...THURSDAY MORNING COINCIDING WITH HIGH TIDE AND LARGE
  SWELL.

* IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
083 
WHUS46 KMTR 071034
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
234 AM PST THU JAN 7 2016


CAZ006-505-509-529-530-072200-
/O.CON.KMTR.SU.W.0001.000000T0000Z-160107T2200Z/
/O.CON.KMTR.CF.Y.0002.160107T1200Z-160107T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
234 AM PST THU JAN 7 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES AND LARGE 
  SWELL WILL RESULT IN COASTAL FLOODING ALONG COASTAL AREAS FROM 
  SONOMA COUNTY THROUGH MONTEREY COUNTY. 

* WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH 
  A PERIOD OF 15 TO 18 SECONDS WILL CONTINUE TO IMPACT THE 
  COASTAL WATERS THROUGH EARLY THURSDAY. 

* TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY. 
  MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING. 
  FLOODING WILL LIKELY OCCUR THURSDAY MORNING COINCIDING WITH 
  HIGH TIDE AND LARGE SWELL. 

* SURF IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE 
  WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE 
  RISK OF BEING WASHED INTO THE SEA BY A WAVE. 

* FLOODING IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NEVER TURN YOUR
BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA
BEACHES.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-071800-
/O.CON.KMTR.CF.Y.0002.160107T1200Z-160107T1800Z/
SAN FRANCISCO BAY SHORELINE-
234 AM PST THU JAN 7 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* COASTAL FLOODING...THE COMBINATION OF HIGH TIDES AND LARGE 
  SWELL WILL RESULT IN COASTAL FLOODING ALONG THE SAN FRANCISCO 
  BAY SHORELINE. 

* TIMING...THURSDAY MORNING COINCIDING WITH HIGH TIDE AND LARGE 
  SWELL. 

* IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
069 
WHUS46 KMTR 071757
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
957 AM PST THU JAN 7 2016

CAZ006-505-509-529-530-072200-
/O.EXP.KMTR.CF.Y.0002.000000T0000Z-160107T1800Z/
/O.CON.KMTR.SU.W.0001.000000T0000Z-160107T2200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
957 AM PST THU JAN 7 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...


* WAVES AND SURF...A LARGE WESTERLY SWELL OF 15 TO 20 FEET WITH  
  A PERIOD OF 15 TO 18 SECONDS WILL CONTINUE TO IMPACT THE  
  COASTAL WATERS THROUGH EARLY THURSDAY.

* TIMING...HIGH SURF WILL CONTINUE THROUGH 2 PM PST THURSDAY. 
  MODERATE WESTERLY SWELL WILL CONTINUE INTO THURSDAY EVENING. 
  FLOODING WILL LIKELY OCCUR THURSDAY MORNING COINCIDING WITH 
  HIGH TIDE AND LARGE SWELL. 

* SURF IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE 
  WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE 
  RISK OF BEING WASHED INTO THE SEA BY A WAVE. 

* FLOODING IMPACTS...FLOODING OF BEACHES AND COASTAL ACCESS 
  INFRASTRUCTURE INCLUDING LOW LYING ROADS...TRAILS..PARK AND 
  RIDE LOTS...TIDAL FLATS AND COASTAL UNDERPASSES. 

&&

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NEVER TURN YOUR
BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA
BEACHES.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

CAZ508-071900-
/O.EXP.KMTR.CF.Y.0002.000000T0000Z-160107T1800Z/
SAN FRANCISCO BAY SHORELINE-
957 AM PST THU JAN 7 2016

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

HIGH TIDE HAS OCCURRED AND IS STARTING TO EBB. HEAVY RAINS HAVE
ALSO STOPPED. THUS...THE COASTAL FLOOD ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 AM. 

$$
890 
WHUS46 KMTR 072154
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
154 PM PST THU JAN 7 2016

CAZ006-505-509-529-530-081200-
/O.EXP.KMTR.SU.W.0001.000000T0000Z-160107T2200Z/
/O.NEW.KMTR.SU.Y.0002.160107T2200Z-160108T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
154 PM PST THU JAN 7 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH SURF WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WAVES AND SURF...A MODERATE WESTERLY SWELL OF 13 TO 17 FEET WITH
  A PERIOD OF 15 TO 16 SECONDS WILL CONTINUE TO IMPACT THE
  COASTAL WATERS THROUGH EARLY FRIDAY.

* TIMING...HIGH SURF WILL CONTINUE THROUGH 4 AM PST FRIDAY.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH
  LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING
  WASHED INTO THE SEA BY A WAVE.

&&

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. NEVER TURN YOUR
BACK ON THE OCEAN AND USE CAUTION IF YOU ARE VISITING AREA
BEACHES.

&&

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Jan 5, 10:09 PM PST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 5, 10:09 PM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1009 PM PST TUE JAN 5 2016

.SYNOPSIS...SHOWERS WILL CONTINUE TO TAPER WITH A BRIEF BREAK IN
RAINFALL EXPECTED TONIGHT. THE NEXT SYSTEM WILL IMPACT THE REGION
WEDNESDAY MORNING WITH WIDESPREAD RAINFALL...LOCALLY HEAVY AT
TIMES AND STRONGER WINDS. ADDITIONAL PRECIPITATION WILL BE
POSSIBLE THROUGH THURSDAY.

&&

.DISCUSSION...AS OF 8:58 PM PST TUESDAY...DOPPLER RADAR DEPICTS
SEVERAL RETURN ACROSS THE REGION AT THIS HOUR. SHOWERS ARE
ANTICIPATED TO GRADUALLY TAPER TONIGHT WITH A BRIEF BREAK EXPECTED
OVERNIGHT AS WE TRANSITION BETWEEN SYSTEMS.

THE NEXT IN A SERIES OF STORMS WILL MOVE IN FROM THE WEST LATE
TONIGHT BRINGING ANOTHER ROUND OF RAIN TO THE REGION. RAINFALL
WILL BE HEAVY AT TIMES WITH MODELS INDICATING THE HEAVIEST RAIN
WILL LIKELY FALL DURING THE PEAK COMMUTE TIME TOMORROW MORNING.
RAIN IS EXPECTED THROUGH THE MORNING HOURS AND INTO THE EARLY
AFTERNOON BEFORE TURNING TO SHOWERS IN THE LATE AFTERNOON/EVENING.
RAINFALL AMOUNTS WILL RANGE ANYWHERE FROM 0.50" TO 1" IN MOST LOW
LYING AREAS WITH UP TO 1.25" EXPECTED IN THE NORTH BAY. COASTAL
RANGES AND THE NORTH BAY MOUNTAINS MAY SEE RAINFALL AMOUNTS OF
1.25" TO AS MUCH AS 2.50" ACCOMPANYING THE HEAVIEST BAND OF
PRECIP. BY THE AFTERNOON THE ATMOSPHERE IS FORECAST TO BECOME
MORE UNSTABLE WITH THUNDERSTORMS POSSIBLE. SPC HAS ISSUED ITS DAY
1 CONVECTIVE OUTLOOK AND HAS PLACED THE COASTAL PORTION OF THE
COUNTY WARNING AREA UNDER A RISK OF THUNDERSTORMS THROUGH 12Z
TONIGHT. DAY 2 CONVECTIVE OUTLOOK PLACES THE ENTIRE WARNING AREA
UNDER RISK OF THUNDERSTORMS. STRONG SOUTHERLY WINDS IN THE 20 TO
30 MPH RANGE ARE ANTICIPATED AHEAD OF THE FRONT. GUSTS TO AROUND
40 MPH ARE LIKELY TO ACCOMPANY FRONTAL PASSAGE. AFTER THE FRONT
PASSES WINDS WILL VEER TO THE SOUTHWEST BUT WILL REMAIN BRISK
THROUGH THE AFTERNOON AND EVENING.

UNSETTLED WET WEATHER WILL CONTINUE THROUGH WEDNESDAY EVENING WITH
SHOWERS TAPERING OVERNIGHT INTO THURSDAY BEFORE A WEAK SHORTWAVE
MOVES INTO THE AREA. AN ADDITIONAL 0.25" TO 1" WILL BE POSSIBLE
THROUGH FRIDAY MORNING. HIGHER ELEVATIONS MAY PICK UP A BIT MORE.
A BRIEF BREAK IS ANTICIPATED FRIDAY AFTERNOON AND EVENING BEFORE
YET ANOTHER SYSTEM MOVES ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF
THIS SYSTEM. MODEL SOLUTIONS BEGIN TO DIVERGE SATURDAY AFTERNOON
INTO SUNDAY HOWEVER IT SEEMS THAT THERE WILL BE A BIT OF A BREAK
ON SUNDAY BEFORE YET ANOTHER WEATHER SYSTEM BRINGS RAIN TO THE
DISTRICT DURING THE FIRST PART OF NEXT WEEK.

FORECAST APPEARS ON TRACK. NO UPDATES AT THIS TIME.

&&

.AVIATION...AS OF 10:09 PM PST TUESDAY...SHOWERS ARE GRADUALLY
INCREASING THIS EVENING. VIGOROUS DYNAMICS ESPECIALLY IN THE LOWER
LEVELS WITH FAST MOVING COLD FROPA EARLY IN THE MORNING FOLLOWED
BY ADDITIONAL INSTABILITY SHOWERS THROUGHOUT THE DAY DUE TO
EXTENSIVE POOL OF COLDER AIR ALOFT ARRIVING FOR THE MID-LATE WEEK.
DOWNPOURS MOSTLY FOCUSING 11Z-16Z WEDNESDAY MORNING.

VICINITY OF KSFO...VFR/MVFR CIGS AND OCCASIONAL SHOWERS FOLLOWED
BY STEADIER MODERATE TO HEAVY RAIN VERY LATE TONIGHT/WEDNESDAY
MORNING. TEMPO IFR VISIBILITIES IN HEAVY RAIN WED MORNING.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR/MVFR CIGS AND OCCASIONAL SHOWERS
INCREASING TO MODERATE TO HEAVY RAIN VERY LATE TONIGHT AND WED
MORNING. TEMPO IFR VISIBILITIES IN HEAVY RAIN WED MORNING.

&&

.MARINE...AS OF 8:42 PM PST TUESDAY...WINDS WILL INCREASE
OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THERE WILL BE
A BRIEF PERIOD LATE TONIGHT AND EARLY WEDNESDAY WITH OCCASIONAL
GALE FORCE GUSTS UP TO 40 KT WILL BE POSSIBLE. THE PASSING FRONT
WILL ALSO BRING HEAVY RAIN AND POSSIBLE THUNDERSTORMS.
ADDITIONALLY...WESTERLY SWELLS WILL INCREASE TONIGHT THROUGH
THURSDAY. THE COMBINATION OF GUSTY WINDS AND BUILDING SWELL WILL
PRODUCE A ROUGH SEA STATE. CONDITIONS WILL GRADUALLY IMPROVE ON
FRIDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .TNGT...HIGH SURF ADVISORY...ALL COASTAL AREAS
             COASTAL FLOOD ADVISORY...ALL COASTAL AREAS
             FLASH FLOOD WATCH...NORTH BAY...COASTAL RANGES...SAN
			  FRANCISCO BAY SHORELINE AND MONTEREY BAY REGION
             SCA...PT REYES TO PIGEON PT 0-10 NM FROM 2 AM
             SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 2 AM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 2 AM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR
             SCA...SF BAY FROM 2 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 2 AM
             SCA...MRY BAY FROM 2 AM

&&

PUBLIC FORECAST: CW
AVIATION: CANEPA
MARINE: MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:49 AM PSTSmall Craft Advisory for Hazardous SeasMTR55 hr
Jan 6, 5:33 AM PSTFlash Flood WarningMTRMonterey57 min
Jan 6, 6:09 AM PSTAreal Flood AdvisoryMTRSanta Clara3 hr
Jan 6, 8:27 AM PSTAreal Flood AdvisoryMTRMonterey, San Benito, Santa Cruz63 min
Jan 6, 10:54 AM PSTAreal Flood AdvisoryMTRMonterey, San Benito, Santa Cruz111 min
Jan 6, 11:38 AM PSTAreal Flood AdvisoryMTRSanta Clara52 min
Jan 6, 1:49 PM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more20 hr

Nearby

High Surf Warnings in California, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.